Alert archive / Mississippi / Tornado Warnings in 1999
Tornado Warning 42, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 14, 1999, 6:03 PM CDT for Harrison County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1999, 6:03 PM CDT (23:03 UTC)
- Expired
- Aug 14, 1999, 6:35 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790 WFUS1 KNEW 142303 RRA TORNEW MSC047-142335- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 603 PM CDT SAT AUG 14 1999 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A... * TORNADO WARNING FOR - SOUTHERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 635 PM CDT * AT 600 PM CDT... SHERIFFS DEPARTMENT REPORTED A TORNADO IN OF GULFPORT MOVING SOUTHWEST AT 10 MPH. IF YOU ARE IN THESE AREAS...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 14, 2:30 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 14, 2:30 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 230 PM CDT SAT AUG 14 1999 A WEAK COLD FRONT ACROSS CENTRAL LA AND MS WILL MOVE SOUTH TONIGHT TO NEAR THE COAST AROUND SUNRISE SUNDAY. DRY AIR WILL MOVE OVER THE AREA TONIGHT AND SUNDAY. MAX TEMPERATURES BEHIND THE FRONT WILL BE A FEW DEGREES COOLER. THE DRIER AIR AND SLIGHTLY COOLER AIR WILL KEEP THE HEAT INDEX BELOW 100 DEGREES SUNDAY AND MONDAY. THE 500 MB HIGH OVER THE TEXAS PANHANDLE WILL MOVE E INTO AR AND OK. SURFACE HIGH IS EXPECTED TO REMAIN OVER THE MID WEST THROUGH THE FORECAST PERIOD. THIS WILL BEING INCREASING SUBSIDENCE OVER THE AREA. WITH THE HIGH IN PLACE AND THE AIRMASS DRY EXPECT LITTLE CLOUDINESS OR HAZE THROUGH MONDAY. MCB 68/93/67/93 0000 BTR 72/94/72/94 0000 MSY 77/94/74/93 0000 BIX 77/96/77/94 0000 .NEW...NONE. LA...NONE MS...NONE. 23
In the hours before
Local storm report, Aug 14, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
355 PM CDT SAT AUG 14 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0310 PM POINTE COUPEE LA STRONG WINDS
SHERIFFS OFFICE REPORTED
TREES AND POWER LINES IN
POINTE COUPEE PARISH ABOUT
10 MILES S OF NEW ROADS.Local storm report, Aug 14, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
355 PM CDT SAT AUG 14 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0310 PM NEW ROADS LA WIND DAMAGE
08/14/99 POINTE COUPEE SHERIFFS OFFICE REPORTED
TREES AND POWER LINES IN
POINTE COUPEE PARISH ABOUT
10 MILES S OF NEW ROADS.Local storm report, Aug 14, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
355 PM CDT SAT AUG 14 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0310 PM NEW ROADS LA WIND DAMAGE
08/14/99 POINTE COUPEE SHERIFFS OFFICE REPORTED
TREES AND POWER LINES IN
POINTE COUPEE PARISH ABOUT
10 MILES S OF NEW ROADS.Local storm report, Aug 14, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
355 PM CDT SAT AUG 14 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0310 PM POINTE COUPEE LA STRONG WINDS
SHERIFFS OFFICE REPORTED
TREES AND POWER LINES IN
POINTE COUPEE PARISH ABOUT
10 MILES S OF NEW ROADS.Local storm report, Aug 14, 4:27 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
427 PM CDT SAT AUG 14 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0414 PM MADISONVILLE LA WIND DAMAGE
08/14/99 ST TAMMANY POLICE DEPARTMENT REPORTED
POWER LINES DOWN IN THE
MADISONVILLE AREALocal storm report, Aug 14, 4:27 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
427 PM CDT SAT AUG 14 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0414 PM MADISONVILLE LA WIND DAMAGE
08/14/99 ST TAMMANY POLICE DEPARTMENT REPORTED
POWER LINES DOWN IN THE
MADISONVILLE AREAThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:08 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Aug 14, 5:13 PM CDT | Tornado Warning | LIX | Pearl River | 17 min |
| Aug 14, 5:28 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 47 min |
| Aug 14, 5:33 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 32 min |
| Aug 14, 6:39 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 46 min |
Nearby
Tornado Warnings in Mississippi, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.